Benzo withdrawal causes increased rls?

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Anonymous

Benzo withdrawal causes increased rls?

Postby Anonymous » Thu Feb 08, 2007 1:37 pm

Has anyone else found this to be true?
Last edited by Anonymous on Thu Mar 29, 2007 2:35 pm, edited 1 time in total.

User avatar
jan3213
Posts: 1706
Joined: Wed May 26, 2004 8:46 pm
Location: Illinois

Postby jan3213 » Thu Feb 08, 2007 3:18 pm

Yes!!! In fact, I went back on Clonazepam because my RLS was so bad. I've been on it for over ten years and, frankly, I couldn't stand it. Maybe if I didn't have the added problem of my back--even though I'm doing great, I'm still very much in the recuperation stage and don't sleep well because of it.

So, some may consider me a whimp, but that's what I did. Good luck, Emily. Maybe because you haven't been on it for as long as I have, you'll have success.

Hugs
Jan
No one is alone who had friends.

User avatar
ctravel12
Posts: 2125
Joined: Mon Jul 03, 2006 2:02 am
Location: Lake Havasu City, Arizona
Contact:

benzp withdrawal causes increased rls

Postby ctravel12 » Thu Feb 08, 2007 4:22 pm

I discontinued my clonazapem the first time and my rls went completely bonkers. Was up everynight walking the floors and my rls was raging 24/7 and very painful.

I am now back on clonazapem and will not go off of it. I know that it is a control substance, but if this is helping me I will continue it.

Jan and Em hope the both of you are doing much better.
Charlene
Taking one day at a time

Anonymous

Postby Anonymous » Thu Feb 08, 2007 6:49 pm

--
Last edited by Anonymous on Thu Mar 29, 2007 2:35 pm, edited 1 time in total.

cornelia

Postby cornelia » Fri Feb 09, 2007 9:35 am

When I quit Xanax 0.50mg Retard cold turkey my RLS was very, very bad for about 10 days.

Corrie

User avatar
SquirmingSusan
Posts: 2991
Joined: Sun Nov 12, 2006 4:08 am
Location: Minnesota
Contact:

Postby SquirmingSusan » Sat Feb 10, 2007 2:02 am

Why do all the experts say that the benzos don't help RLS, they just help people sleep? Even Dr. B says that.

My experience with having been on Valium for 10 years is that it helped with the creepy crawly sensations, and it helped a lot, long after the sleepiness side effect wore off.

They seem to help a lot of other people as well. Should someone be telling the doctors about this?

Susan

ViewsAskew
Moderator
Posts: 15884
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Postby ViewsAskew » Sat Feb 10, 2007 4:48 am

I don't think they say it doesn't help at all, do they? They say there are more effective drugs and others with fewer potential problems based on its performance. The few studies that have been done have shown that it helps a lot less people than the other drugs. There are many people on this and other boards who have stated it helped very little to none. It certainly did not help me - or any other of my family members who need medication for their RLS.

The recent studies have shown that the benzos are most likely to benefit because the make you sleep - you sleep through the RLS and the PLMD - it doesn't stop the movements for many people.

In addition, Klonopin has such a long half-life, that many people can't function the next day. If someone wants a benzo, it'd be much better to start with something else, like Restoril (temazepam). I knew it affected me, but really didn't realize how much until I was off of it. My brain fog is still around, but nothing like when I was on that (or Neurontin, which was similar in terms of screwing up my brain the next day).

I am happy it helps some people - and it does help many on this board. I hope that everyone that uses it successfully continues to get good results, too. I just can't but agree that Klonopin (or any benzo, I suppose) is a good choice for daily use until several other drugs were tried first. Of course, just my opinion and I'm not a doc.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

vinton
Posts: 61
Joined: Thu Oct 05, 2006 4:45 am
Contact:

benzo withdrawal

Postby vinton » Tue Feb 13, 2007 1:43 am

Go to benzo.org.uk

for benzo withdrawal
Had multiple sclerosis for 35 years +

Anonymous

Postby Anonymous » Tue Feb 13, 2007 5:19 pm

--
Last edited by Anonymous on Thu Mar 29, 2007 2:35 pm, edited 1 time in total.

User avatar
jan3213
Posts: 1706
Joined: Wed May 26, 2004 8:46 pm
Location: Illinois

Postby jan3213 » Tue Feb 13, 2007 7:15 pm

Hey Emily

Thought I'd answer since we have been been trying to get off of Klonopin (Clonazepam) and I just went back on it. I don't know if I was going through withdrawal or if it was helping my RLS more than I thought, either. I DO know that my RLS is completely under control now. As you know, I take Clonazepam along with Mirapex.

Maybe the fact that I tapered off so much has effected how much it's helping me now that I've gone back on it.

It's a good question, isn't it?

Good luck, Honey.

Jan
No one is alone who had friends.

vinton
Posts: 61
Joined: Thu Oct 05, 2006 4:45 am
Contact:

clonazepam

Postby vinton » Tue Feb 13, 2007 7:16 pm

Well! I'm in the same boat as you.

As said before I've been fighting to get off for months and I realize that when I hit the 0.75 mark last April is the period when my legs started to bother me.

So clonazepam might be the way to go since I cant stand drugs like mirapex or they cant stand me lol.

Also with Multiple sclerosis the part of my brain that is affected causes mood swings and clnazepam is used for that purpose.

So My goal is to get off as my symptoms might be caused by it and if I'M still the same well I'M going back on.
Had multiple sclerosis for 35 years +

Anonymous

Postby Anonymous » Wed Feb 14, 2007 7:18 pm

--
Last edited by Anonymous on Thu Mar 29, 2007 2:36 pm, edited 1 time in total.

ViewsAskew
Moderator
Posts: 15884
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Postby ViewsAskew » Wed Feb 14, 2007 11:06 pm

Per the Klonopin, I've been saying for a long time that there it does help some people. Just not as many people or as much as some other drugs. It can be very worth it for some. Maybe it is helping you some, Em. The withdrawal can be confusing your body, too. You really have no way of knowing. I can't say for sure, but if you read the benzo board, there are people who had crappy symptoms for a LONG time after the finished.

I literally had to take months to stop it, reducing it by 1/10th of a dose at a time. The last few cuts were made by shaving a small amount off my dose with a razor blade. Cuts larger than that put me back into severe withdrawal symptoms. That last cut just may have been too much for your body to handle. If you still have symptoms after three or four weeks, you may have to go back on the lowest dose and then continue to make smaller reductions than you had been. It's hard to know you are cutting the right amount without a super sensitive scale.

Oh, the last few weeks, I went every other day, then every three days. That really helped, I think. By that time, I was taking a literal sliver of it each dose.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

User avatar
ctravel12
Posts: 2125
Joined: Mon Jul 03, 2006 2:02 am
Location: Lake Havasu City, Arizona
Contact:

benzo withdrawal causes increased rls?

Postby ctravel12 » Wed Feb 14, 2007 11:15 pm

Hi Em I did take clonazapem in 2005 and took myself off without knowing that it was addictive. Anyways, I weaned myself off of it before starting another med. Do not know if this is the answer you are looking for, but hope that it helps you.

I am now back on clonazapem as it does help me also am now taking mirapex and will see how I do with both.
Charlene

Taking one day at a time

Anonymous

Postby Anonymous » Thu Feb 15, 2007 12:32 am

--
Last edited by Anonymous on Thu Mar 29, 2007 2:36 pm, edited 1 time in total.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest